A member asked:

Yesterday i had an instant reaction to cephalexin500mg (1st dose). taken antibiotic b4 w/o issues.red hot skin/sev itch/weez-now rxclindomycin. scared?

3 doctors weighed in across 2 answers
Dr. Bhavin Patel answered

Specializes in Allergy and Immunology

Alternate antibiotic: If the reaction was due to cephalaxin, Clindamycin is a different antibiotic. Thus, you should treat the reaction with oral steroids, breathing treatments and oral antihistamines, and also treat the infection with the alternate antibiotic, which is different than the on that you had a reaction to.

Answered 6/24/2014

5.5k views

Thank
Dr. Gary Steven answered

Specializes in Pediatric Allergy and Asthma

No: The symptoms you describe are certainly consistent with an allergic reaction to cephalexin, but should be discussed in detail with your doctor. If this is determined to be an allergic reaction, you should avoid all members of the cephalosporin class of antibiotics, and probably the penicillins as well. Clindamycin belongs to a different class; allergy to cephalosporins doesn't put you at risk.

Answered 6/24/2014

5.5k views

Thank

Related Questions